Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LabGirl81

Weird Chest Pain

Recommended Posts

I woke up the past two nights with horrible chest pain. It felt like an elephant was sitting on my chest. I was actually having a dream I was having gallbladder surgery without anethesia.....and woke up with the same chest pain I had last night, but much worse. I know it's not heartburn....Since I have a hiatal hernia I have lots of experience with heartburn....and I don't think the pain was coming from my hernia either....I know what that feels like and as long as I eat small meals and I avoid stuff like soda....it never bothers me......the pain was in a duifferent spot.....

It was a really weird pain, just under my breastbone......it wasn't from a pulled muscle, and it wasn't affected at all by breathing.....I changed positions and went back to sleep.....and when I woke up it was gone.......

Anyone have this happen on 'tane??

Share this post


Link to post
Share on other sites

I have heard some people complain of this, but i can't remember who... Frankie maybe? If i recall correctly it started at about the same point in the course that you are now and stopped happening after a few weeks.

Were you lying on your back when this happened?

Share this post


Link to post
Share on other sites

I have heard some people complain of this, but i can't remember who... Frankie maybe? If i recall correctly it started at about the same point in the course that you are now and stopped happening after a few weeks.

Were you lying on your back when this happened?

Yup.....the pain started to ease after I turned over on my side........

Share this post


Link to post
Share on other sites

havent i heard someone say that tane can agrivate your tummy, maybe it has do do with that, or was it higher in your chest, nuntheless you should tell your doctor only they can tell you for sure

Share this post


Link to post
Share on other sites

havent i heard someone say that tane can agrivate your tummy, maybe it has do do with that, or was it higher in your chest, nuntheless you should tell your doctor only they can tell you for sure

I take my pill at 7:00am........this was about 12:30am.......and it was my chest not my stomach.......

Share this post


Link to post
Share on other sites

I had some chest pain too...but in my back...pretty severe...can't say whether or not it was related to the accutane though...

Share this post


Link to post
Share on other sites

I have been having really strange chest pain - it kind of comes in waves and is right under my sternum - not heartburn or anything like that. It almost feels like I might be having a heart attack. Sometimes when I breathe in deep it will start, or it will just spontaneously start...is this bad? I don't want to stop accutane but the chest pain scares me.....

Share this post


Link to post
Share on other sites

When you have Bronchitis or an uppper respiratory tract infection, you get a pain in the exact same area you are describing. Since Accutane dehydrates you and causes tissue irritation, maybe it's possible that the Accutane also can cause driness in the tissue of the lungs and irritate the bronchial tubes? Has your breathing been affected at all such as shortness of breath and feeling like your breathing is shallow?

Share this post


Link to post
Share on other sites

I have been having really strange chest pain - it kind of comes in waves and is right under my sternum - not heartburn or anything like that. It almost feels like I might be having a heart attack. Sometimes when I breathe in deep it will start, or it will just spontaneously start...is this bad? I don't want to stop accutane but the chest pain scares me.....

i couldnt have described what my chest pains feel like any better than what u said... my doc told me that it could be just dry joints under the sternum

Share this post


Link to post
Share on other sites

Gost - thanks so much - I have not been drinking enough water so that may be adding to the problems. I am glad to know there is someone else out there with this exact same phenomenon- not that I want anyone else to be in pain but at least I am not alone. I really appreciate your response!

I don't feel shortness of breath - just this pang type feeling either on inspiration or just spontaneously. I know I am not hydrated enough so that in combination with the dryness accutane causes could be the culprit. Thanks so much for your input! I really appreciate it.

Share this post


Link to post
Share on other sites

I have heard some people complain of this, but i can't remember who... Frankie maybe? If i recall correctly it started at about the same point in the course that you are now and stopped happening after a few weeks.

Were you lying on your back when this happened?

Yup.....the pain started to ease after I turned over on my side........

That happens to me withOUT accutane. I think it's a muscle spasm originating from my mid back.

Share this post


Link to post
Share on other sites

Labgirl- Hey there. I had the same thing.. and after accutane (my course ended Oct 28th) I still continue to have it. It almost feels like it comes from my back sometimes, but its definately like....around my heart area..but it doent feel like heart pain.. it feels muscular or skeletal. It's weird.. I dunno. I hope it just goes away. For both of us. lol

Share this post


Link to post
Share on other sites

This has also happened to me, right under my sternum also :( Not sure why though!

I started Roaccutan (in Europe) on Wednesday night and am having the same problem. I didn't know if I should stop or not. Sounds like it's okay to continue but I will definitely tell my doctor on Monday. I think I also made the mistake of not taking my pill with food.. big no no. So I will correct that tonight and see what happens.

Share this post


Link to post
Share on other sites

Labgirl- Hey there. I had the same thing.. and after accutane (my course ended Oct 28th) I still continue to have it. It almost feels like it comes from my back sometimes, but its definately like....around my heart area..but it doent feel like heart pain.. it feels muscular or skeletal. It's weird.. I dunno. I hope it just goes away. For both of us. lol

I only had that a few times......it went away all by itself. It was definatly a muscular or skeletal type of pain......it felt like a crushing feeling but coming from the outside not inside.....very stange.......oh well it's gone now........

Share this post


Link to post
Share on other sites

Are you sure it isn't anxiety? I was having frequent pains in my chest about a year ago, they also felt crushing, and my doctor couldn't find anything wrong with me other than the fact that I was stressed and nervous all the time.

I've never been on Accutane so others would know more about it's symptoms than I would, but if there is nothing else wrong anxiety could be a possibility.

Share this post


Link to post
Share on other sites

Are you sure it isn't anxiety? I was having frequent pains in my chest about a year ago, they also felt crushing, and my doctor couldn't find anything wrong with me other than the fact that I was stressed and nervous all the time.

I've never been on Accutane so others would know more about it's symptoms than I would, but if there is nothing else wrong anxiety could be a possibility.

Nah that wasn't anxiety.....it was pain. I know what an anxiety attack feels like. They don't wake you up in the middle of the night feeling like an elephant is sitting on your chest. The chest pain from anxiety seems more heart related. Like chest pain, heart palipatations, coupled with difficult breathing, lightheadedness, sweating....this was nothing like that.....just a sharp crushing pain that I'd never experienced before.......

It hasn't happened in a while.....but I did get some killer heartburn last night (again.....that pain was not similar to heartburn at all).......

Share this post


Link to post
Share on other sites

Here we are, in relation to that other thread (cant remember name) sorry to bump an old post but this has really helped ease my worry.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×